Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 25, 2006, 8:35 PM CDT for Breckinridge County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 8:35 PM CDT (01:35 UTC)
- Expired
- May 25, 2006, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 260135
FFWLMK
KYC027-260430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
835 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 1130 PM CDT
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS
INDICATED TWO TO THREE INCHES OF RAIN HAVE FALLEN ACROSS
THE COUNTY OVER THE PAST SEVERAL HOURS. ADDITIONAL
THUNDERSTORM ACTIVITY WILL MOVE ACROSS BRECKINRIDGE COUNTY
OVER THE NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEBSTER...
UNION STAR...STEPHENSPORT...MOOLEYVILLE...IRVINGTON...CLOVERPORT
AND BIG SPRING.
ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE THIS EVENING
BEFORE THE RAINFALL DIMINISHES AFTER MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3761 8664 3783 8667 3787 8660 3792 8659
3793 8650 3804 8651 3780 8617 3761 8628
3757 8636 3758 8646 3763 8653 3759 8654
3760 8657 3757 8661
$$
JARVIS1 follow-up statement
000
WGUS73 KLMK 260309
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT THU MAY 25 2006
KYC027-260430-
BRECKINRIDGE KY-
1006 PM CDT THU MAY 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
BRECKINRIDGE COUNTY...
AT 1000 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
ROADS WITH WATER OVER THEM DUE TO FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARDINSBURG
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. LAW ENFORCEMENT REPORTS
FLOODING ACROSS SEVERAL COUNTY ROADS...AND OFFICERS ARE REDIRECTING
TRAFFIC AWAY FROM US 60 IN IRVINGTON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3761 8664 3783 8667 3787 8660 3792 8659
3793 8650 3804 8651 3780 8617 3761 8628
3757 8636 3758 8646 3763 8653 3759 8654
3760 8657 3757 8661
$$
SCHOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:12 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 25, 7:12 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 812 PM EDT THU MAY 25 2006 .MESO UPDATE... BKN LINE OF SVR STORMS PROGRESSING ACROSS THE CWA FROM OWB TO N OF LEX AS OF 00 UTC. NUMEROUS REPORTS OF WIND DMG AND LARGE HAIL WITH THESE STORMS. CELLS CONTINUE TO DEVELOP UPSTREAM OVER WRN KY AND SRN IL...AS THE ENTIRE COMPLEX DRIFTS TO THE SLOWLY TO THE SOUTH. WE ARE ANTICIPATING SOME FLOODING ISSUES OVER THE NEXT FEW HOURS DUE TO TRAINING CELLS. RADAR IS LIKELY OVERESTIMATING PCPN AMTS DUE TO HAIL CONTAMINATION...BUT RAIN RATES OF AT LEAST AN INCH PER HOUR ARE LIKELY...FALLING ON AREAS THAT SAW A LOT OF RAIN LAST NIGHT. MAY NEED TO UPGRADE CURRENT URBAN/FLOOD ADVSYS TO WARNINGS. SVR STORMS WITH SOME BOWING CHARACTERISTICS HEADING INTO THE LEX METRO AREA...AND INTENSE CELLS WITH LARGE HAIL LIKELY WEST OF I-65 ATTM. CS && .PREV DISCUSSION... (ISSUED 613 PM EDT THU MAY 25 2006) LINE OF SVR STORMS PROGRESSING EWD ACROSS SRN IND...SOME HAD FAIRLY STRONG LOW/MID LEVEL CIRCULATIONS. BOWING STRUCTURE DETECTED OVER WASHINGTON COUNTY MOVING INTO CLARK COUNTY MAY PRODUCE LOCALIZED INTENSE WINDS. LARGE HAIL IS ALSO EXPECTED...HAIL SPIKE ON RECENT RADAR DATA IN CELL NEAR OWB. STORMS EXPECTED TO CONTINUE EASTWARD...WITH ADDITIONAL CELLS DEVELOPING FURTHER SW INTO WRN KY/SRN IL/SE MO. AS A RESULT...NEW TORNADO WATCH WILL BE ISSUED SHORTLY FOR REMAINDER OF OUR CNTRL KY COUNTIES. LOW LEVEL SHEAR/HELICITIES ARE MORE THAN SUFFICIENT FOR ISLTD TORNADOES...ESPECIALLY FROM I-65 WESTWARD BASED ON LATEST MESOANALYSIS. CS PREV DISCUSSION... (ISSUED 406 PM EDT THU MAY 25 2006) TORNADO WATCHES NOW IN EFFECT FOR LOCATIONS ROUGHLY ALONG/N OF AN EVV-LEX LINE. A BROKEN LINE OF SUPERCELLS HAS RAPIDLY DEVELOPED OVER THE PAST HOUR OR SO FROM SE IL UP INTO CNTRL IN. SOME FAIRLY LARGE HAIL BEING REPORTED FROM THOSE STORMS. WINDS HAVE BACKED IN THE LATEST OBSERVATIONS AT HNB/SDF/LEX...INDICATING INCREASING THREAT FOR ISLTD TORNADOES. FURTHER SW...STORMS HAVING A HARD TIME DEVELOPING OVER FAR SRN IL INTO SE MO...THOUGH THIS AREA WILL STILL HAVE TO BE WATCHED FOR ADDTL DEVELOPMENT. ADDITIONAL SCT CONVECTION OVER WRN/CNTRL TN MAY AFFECT SRN/SE PORTIONS OF THE CWA LATER ON. CS PREV DISCUSSION... (ISSUED 300 PM EDT THU MAY 25 2006) LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... UPPER LEVEL RIDGING IS FORECAST TO HOLD SWAY THROUGH MUCH OF THE LONG TERM PERIOD. DEPARTING SFC FRONTAL BOUNDARY IS FORECAST TO CONTINUE TO MOVE SOUTHEAST AS SFC RIDGING BUILDS INTO THE OHIO VALLEY THROUGH THE FIRST PART OF THE HOLIDAY WEEKEND. IN GENERAL...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED THROUGH SUNDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. BY LATE SUNDAY...LATEST 00Z GFS SHOWS SOME WEAK FRONTAL BOUNDARY IN THE AREA THAT REMAINS QUASI-STATIONARY FROM NORTH TO SOUTH ACROSS THE REGION. PRIND ARE THAT WE SHOULD REMAIN RATHER DRY THROUGH MONDAY...THEREFORE WE PLAN ON KEEPING A DRY FORECAST AT THIS POINT. BY TUESDAY...WE WILL LIKELY SEE DIURNALLY DRIVEN CONVECTION IN THE AFTERNOON/EVE. SO WE WILL KEEP CHC POPS IN FOR TUE THROUGH THU. TEMPERATURES WILL COOL SLIGHTLY BY EARLY NEXT WEEK...BUT TEMPS WILL STILL BE ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE MID 60S. -33 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 3:30 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 PM EDT THU MAY 25 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IS IN A MODERATE RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT. A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT. VERY MOIST AND VERY UNSTABLE AIR IS IN PLACE ACROSS THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND HAIL...BUT THERE IS THE POTENTIAL FOR ISOLATED TORNADOES TO DEVELOP AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE STORMS WILL EXIST FRIDAY MORNING SOUTH OF THE BLUEGRASS AND WESTERN KENTUCKY PARKWAYS. THIS AREA IS AHEAD OF A COLD FRONT MOVING THROUGH THE REGION. THE PRIMARY THREAT WILL BE WIND DAMAGE. THE STORMS WILL END BY EARLY AFTERNOON AS THE FRONT PUSHES SOUTHEAST OF KENTUCKY. THUNDERSTORMS ARE FORECAST AGAIN NEXT TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. CALL US...OR USE E-SPOTTER ON OUR WEBSITE TO RELAY REPORTS. CS
In the hours before
Local storm report, May 25, 8:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG ENGLISH 38.33N 86.46W
05/25/2006 CRAWFORD IN LAW ENFORCEMENT
TREES WERE DOWNED COUNTYWIDE.
&&
MRCLocal storm report, May 25, 8:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
903 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL DEANEFIELD 37.67N 86.82W
05/25/2006 E1.00 INCH OHIO KY LAW ENFORCEMENT
&&
MRCLocal storm report, May 25, 8:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG WILMORE 37.87N 84.66W
05/25/2006 JESSAMINE KY LAW ENFORCEMENT
A COUPLE OF TREES WERE DOWN.
&&
MRCLocal storm report, May 25, 8:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG WILMORE 37.87N 84.66W
05/25/2006 JESSAMINE KY LAW ENFORCEMENT
A COUPLE OF TREES WERE DOWN.
&&
MRCLocal storm report, May 25, 8:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG HARDINSBURG 37.78N 86.46W
05/25/2006 BRECKINRIDGE KY TRAINED SPOTTER
TREES WERE DOWNED.
&&
MRCLocal storm report, May 25, 8:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL EASTVIEW 37.58N 86.05W
05/25/2006 E0.75 INCH HARDIN KY AMATEUR RADIO
ALONG THE WESTERN KENTUCKY PARKWAY.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 44 min |
| May 25, 7:03 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 28 min |
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 46 min |
| May 25, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 45 min |
| May 25, 7:21 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 25, 7:27 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Scott | 48 min |
| May 25, 7:32 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 43 min |
| May 25, 7:48 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 42 min |
| May 25, 7:55 PM CDT | Tornado Warning | LMK | Grayson | 35 min |
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 43 min |
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 35 min |
| May 25, 8:11 PM CDT | Tornado Warning | LMK | Hardin | 34 min |
| May 25, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 47 min |
| May 25, 8:24 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 51 min |
| May 25, 8:26 PM CDT | Tornado Warning | LMK | Madison, Marion | 77 days |
| May 25, 8:29 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 46 min |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | LMK | Mercer | 38 min |
| May 25, 8:43 PM CDT | Tornado Warning | LMK | Hancock, Washington | 120 days |
| May 25, 8:45 PM CDT | Flash Flood Warning | LMK | Hardin | 3 hr |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 24 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 47 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 47 min |
| May 25, 9:35 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 25 min |
| May 25, 9:36 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 25, 9:43 PM CDT | Flash Flood Warning | LMK | Larue, Marion | 3 hr |
| May 25, 9:59 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 46 min |
| May 25, 10:04 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson | 41 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 17 min |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 31 min |
| May 25, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Green | 29 min |
| May 25, 10:36 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 24 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 44 min |
| May 25, 10:53 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 52 min |
| May 25, 10:56 PM CDT | Severe Thunderstorm Warning | LMK | Green | 31 min |
| May 25, 11:12 PM CDT | Tornado Warning | LMK | Russell, Warren | 120 days |
| May 25, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| May 25, 11:41 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| May 26, 12:45 AM CDT | Flash Flood Warning | LMK | Adair, Russell | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.